Preprint 8/1999

The geometry of dissipative evolution equations: the porous medium equation

Felix Otto

Contact the author: Please use for correspondence this email.
Submission date: 23. Jan. 1999
Pages: 77
published in: Communications in partial differential equations, 26 (2001) 1-2, p. 101-174 
DOI number (of the published article): 10.1081/PDE-100002243
Bibtex
Download full preprint: PDF (599 kB), PS ziped (259 kB)

Abstract:
We show that the porous medium equation has a gradient flow structure which is both physically and mathematically natural. In order to convince the reader that it is mathematically natural, we show the time asymptotic behaviour can be easily understood in this framework. We use the intuition and the calculus of Riemannian geometry to quantify this asymptotic behavior.

03.07.2017, 01:40